# SDR CA080328005

- Difficulty date: March 28, 2008
- Submitted: May 2, 2008
- Operation: General aviation
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Part number: 10357586
- Condition: Worn
- Location: Magneto
- Part time: 2,000 hours
- Component: Magneto
- Component part number: 106006163
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAG WAS RECEIVED TIME EXPIRED FOR OVERHAUL.  WHEN DISASSEMBLED THE WASHER THAT RETAINS THE NYLON GEAR ON THE SHAFT WAS FOUND LOOSE AND HAD ALMOST WORN TO THE POINT THAT IT COULD HAVE COME OFF THE END OF THE SHAFT AND RUBBED AGAINST THE COIL TAB OR CARBON BRUSH.  THIS CONDITION HAS BEEN NOTICED IN MANY OTHER MAGS AND IN CONVERSATION WITH TCM WE HAVE BEEN TOLD TO PUT THE GEAR IN A PRESS AND FLARE THE END OF THE SHAFT OVER MORE TO RETAIN THE WASHER IF IT IS FOUND LOOSE.  THE WASHER IN THIS CASE WAS WORN AND THIS PROCEDURE COULD NOT BE ACCOMPLISHED.  THE DATE CODE (BATCH CODE) ON THE GEAR WAS `94`.  THE GEAR WAS REPLACED DURING THE OVERHAUL AND THE MAG WAS RETURNED TO SERVICE. (TC NR 20080328005)
